Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Quit smoking, headache, dizziness, foggy thinking. Is this from quitting smoking?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
i have smoked cigarettes for 20 years and quit cold XXXXXXX 17 days ago I have been experiencing headaches in the back top part of my head for the last 17 days But not as strong as the first week after quittng i also experienced dizziness the first 11 days days I am also experincing a little foogy feeling and sometimes not able to think as clearly as before quitting My headaches now seem to come and go throughout the day but not as strong as the first week Is this from quit smoking and how much longer will have these symptoms and what type of pain pill would help most for these conditions aleve? or ADvil? Excedrin ? tylenol?
Posted Wed, 23 May 2012 in Brain and Spine
Answered by Dr. Shiva Kumar R 16 hours later

Thank you for sending your question.

Your question is a good one and I will work on providing you with some information and recommendations regarding the symptoms you are experiencing.

From the clinical details provided it looks to me like you are suffering from withdrawal symptoms due to abruptly stopping your smoke. In addition to your smoke if you are not addicted to alcohol or illicit drugs these symptoms are likely to wear off in 6-8 weeks.

Withdrawal from nicotine is characterized by symptoms that include headache, anxiety, nausea and a craving for more tobacco. You can use either Advil or tylenol for your headache's.

My recommendation would be for you to wait another two or three weeks to see if the symptoms slowly improved. It could be that your body is adjusting and is likely to improve completely slowly. If your symptoms persist or increases you need to consider discussing this with your effect. This is certainly not something that is not life-threatening.

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate.

If you have any additional concerns regarding your question I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor